Alert archive / Minnesota / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Apr 7, 2006, 6:43 AM CDT for Jackson County, Nobles County, Minnesota. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 7, 2006, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 112 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:00 AM CDT | FLASH FLOOD | Jackson, MN | WEST FORK DES MOINES RIVER FLOODING |
| Apr 7, 7:00 AM CDT | FLASH FLOOD | Worthington, MN | STORM SEWERS BACKED UP |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 2.23 | 2 Ne Lakefield, MN | |
| Apr 7, 7:00 AM CDT | HEAVY RAIN 2.73 | Worthington, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFSD 071145 FFWFSD MNC063-105-071445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 643 AM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHWEST MINNESOTA NOBLES COUNTY IN SOUTHWEST MINNESOTA * UNTIL 945 AM CDT * AT 643 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL ACROSS BOTH JACKSON AND NOBLES COUNTY. RAINFALL OF TWO TO FOUR AND A HALF INCHES HAS ALREADY OCCURRED...WITH AN ADDITIONAL HALF TO THREE QUARTERS OF AN INCH LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4353 9489 4382 9491 4383 9602 4353 9599 $$ 08
1 follow-up statement
000 WGUS73 KFSD 071347 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 846 AM CDT FRI APR 7 2006 MNC063-105-071356- NOBLES MN-JACKSON MN- 846 AM CDT FRI APR 7 2006 ...THE FLASH FLOOD WARNING FOR JACKSON AND NOBLES COUNTIES IS CANCELLED... RAINFALL RATES ACROSS THE AREA HAVE DECREASED...DIMINISHING THE THREAT OF FLASH FLOODING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. RIVER FLOODING IS STILL EXPECTED HOWEVER...AND A FLOOD WARNING IS IN EFFECT FOR THE DES MOINES RIVER. LAT...LON 4353 9489 4382 9491 4383 9602 4353 9599 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 3:05 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 3:05 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CDT FRI APR 7 2006
.DISCUSSION...
SYSTEM WRAPPING UP AND DROPPING SOUTH EARLY THIS MORNING WITH
CONVECTION RAPIDLY WANING. STILL A LARGE AREA OF WRAP AROUND
PRECIPITATION...THAT IS BEING EATEN AWAY ALONG NORTHERN EDGE...AND
THIS DRYING WILL INTENSIFY THROUGHOUT THE NIGHT WITH MOST PRECIP
SOUTH OF THE CWA BY 18Z. RAINFALL GOT WITHIN A COUPLE OF MILES OF
HURON...BUT NEVER QUITE MADE IT. SOME SPOTTY SHOWERS AROUND
ATY/ABR/PIR BUT THESE WILL ALSO RAPIDLY DIE. HEAVIEST BAND OF PRECIP
SET UP PRETTY CLOSE TO I90 WITH RAINFALL RATES CLOSE TO AN INCH AN
HOUR AT TIMES. IN THE END...SHOULD SEE A BAND OF RAINFALL FROM 1.5
TO 2.5 FAIRLY CLOSE TO I90 FROM ABOUT MITCHELL TO JACKSON MN. QUITE
A BIT OF STANDING WATER AROUND THE SIOUX FALLS AREA WITH WATER INTO
SOME OF THE BUSINESSES NEAR I90 AND CLIFF AND SILVER CREEK NEAR
RENNER OUT OF ITS BANKS.
OTHERWISE...LOOKING AT MUCH DRIER AND COOLER AIR TO ADVECT IN
TODAY...BRINGING CLEARING SKIES. MAY SEE A FEW AFTERNOON CU BUT DOES
NOT LOOK LIKE MUCH. HIGH PRESSURE THEN SETTLES IN TONIGHT FOR WHAT
SHOULD BE THE COOLEST NIGHT COMING UP. WEAK SOUTHEAST FLOW THEN SETS
UP ON SATURDAY AND WHILE COOL...LIGHT WINDS AND LOTS OF SUN SHOULD
CREATE A PLEASANT DAY.
WARMER SOUTHERLY FLOW INCREASES ON SUNDAY AND MONDAY AND INCREASED
HIGHS A BIT BOTH DAYS. SHOULD BE A LITTLE BREEZY BOTH DAYS AS WELL.
STILL LOOKING AT A SYSTEM COMING THROUGH MONDAY NIGHT...BUT MORE OF
A COLD FRONTAL EVENT WHICH USUALLY IS NOT VERY EXCITING FOR US IN
APRIL. AFTER THIS...LOOKING AT A MILD PATTERN SETTING UP FOR MID TO
LATE WEEK...AND WENT AHEAD AND BUMPED UP HIGHS AND LOWS FOR THURSDAY
AND FRIDAY.
WILL GO AHEAD AND CANCEL FLOOD WATCH AS EVENT IS ONGOING AND MORE
INTENSE RAINFALL RATES WILL CONTINUE TO SUBSIDE. SEE NO REASON TO
REMOVE WIND ADVISORY FOR TODAY...SO WILL MAKE NO CHANGES THERE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ001-IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
MN...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ071-MNZ072-
MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
NE...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ013-NEZ014.
SD...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ040-SDZ055-
SDZ056-SDZ061-SDZ062-SDZ065-SDZ066-SDZ067-SDZ068-SDZ069-
SDZ070-SDZ071.
WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR SDZ038-SDZ039-
SDZ050-SDZ052-SDZ053-SDZ054-SDZ057-SDZ058-SDZ059-SDZ060-
SDZ063-SDZ064.
&&
08Hazardous weather outlook, Apr 7, 6:01 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 601 AM CDT FRI APR 07 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 601 AM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. HEAVY RAINFALL OF 2 TO 4 INCHES OVERNIGHT ALONG INTERSTATE 90 FROM MITCHELL EAST INTO SOUTHWEST MINNESOTA WILL RESULT IN MANY CREEKS AND STREAMS CLIMBING TO OR EXCEEDING BANKFULL. WIND AND FOG... NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGHOUT THE MORNING HOURS...BUT SHOULD DECREASE DURING THE AFTERNOON TO 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:39 AM CDT | Flash Flood Warning | FSD | Jackson, Nobles | 2 hr |
| Apr 7, 5:43 AM CDT | Flash Flood Warning | FSD | Rock | 3 hr |
Nearby
Flash Flood Warnings in Minnesota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.